Alert archive / Texas / Flash Flood Warnings in 2016

Flash Flood Warning 99, NWS Fort Worth, TX

November 7, 2016Bell County, Coryell County, McLennan County, Texas

NWS Fort Worth, TX issued this flash flood warning at Nov 7, 2016, 4:37 PM CST for Bell County, Coryell County, McLennan County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 7, 2016, 4:37 PM CST (22:37 UTC)
Expired
Nov 7, 2016, 7:30 PM CST
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Bell County, TX, Coryell County, TX, McLennan County, TX

The radar

The Ft Hood radar (KGRK), 67 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 7, 5:15 PM CSTFLASH FLOOD2 S Mcgregor, TXWATER RUNNING OVER MOTHER NEFF PARKWAY AT AG FARM ROAD
Nov 7, 5:30 PM CSTFLASH FLOOD3 W Moody, TXHIGHWAY 107 CLOSED WEST OF MOODY DUE TO FLOODING OVER THE HIGHWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2016-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2016-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-231 J/kg
Mixed-layer LCL
733 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

953 
WGUS54 KFWD 072237
FFWFWD
TXC027-099-309-080130-
/O.NEW.KFWD.FF.W.0099.161107T2237Z-161108T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
437 PM CST MON NOV 7 2016

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL BELL COUNTY IN CENTRAL TEXAS...
  SOUTHWESTERN MCLENNAN COUNTY IN CENTRAL TEXAS...
  SOUTHEASTERN CORYELL COUNTY IN CENTRAL TEXAS...

* UNTIL 730 PM CST

* AT 437 PM CST...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS
  SOUTHEASTERN CORYELL AND SOUTHWESTERN MCLENNAN COUNTIES. THIS
  RAINFALL WILL LEAD TO EXCESSIVE WATER RUNOFF AND CAUSE FLASH
  FLOODING. LOW-LYING AREAS ARE MOST VULNERABLE TO RAPIDLY RISING
  WATER. SOME LOW-WATER CROSSINGS MAY FLOOD AND BECOME IMPASSABLE.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  GATESVILLE...HEWITT...WOODWAY...MCGREGOR...LORENA...
  BRUCEVILLE-EDDY...MOODY...MOTHER NEFF STATE PARK...
  OGLESBY AND SOUTH MOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3118 9764 3149 9771 3155 9728 3134 9715
      3128 9728 3125 9726

$$

58
1 follow-up statement
110 
WGUS74 KFWD 080039
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
639 PM CST MON NOV 7 2016

TXC027-099-309-080130-
/O.CON.KFWD.FF.W.0099.000000T0000Z-161108T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BELL TX-MCLENNAN TX-CORYELL TX-
639 PM CST MON NOV 7 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CST FOR
NORTH CENTRAL BELL...SOUTHWESTERN MCLENNAN AND SOUTHEASTERN CORYELL
COUNTIES...

AT 640 PM CST...THUNDERSTORMS WERE GRADUALLY WEAKENING ACROSS
SOUTHEASTERN CORYELL... SOUTHWESTERN MCLENNAN AND NORTHERN BELL
COUNTIES. TWO TO OVER 3 INCHES OF RAIN HAS ALREADY FALLEN IN THIS
AREA WHICH IS RESULTING IN FLASH FLOODING. BROADCAST MEDIA HAS
REPORTED WATER RUNNING OVER MOTHER NEFF PARKWAY AT AG FARM ROAD
SOUTH OF MCGREGOR AND THAT HIGHWAY 107 WAS CLOSED WEST OF MOODY DUE
TO FLOODING OVER THE HIGHWAY. LOW-LYING AREAS ARE MOST VULNERABLE TO
RAPIDLY RISING WATER. SOME LOW-WATER CROSSINGS MAY
FLOOD AND BECOME IMPASSABLE.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GATESVILLE...HEWITT...WOODWAY...MCGREGOR...LORENA...
BRUCEVILLE-EDDY...MOODY...MOTHER NEFF STATE PARK...OGLESBY AND SOUTH
MOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3118 9764 3149 9771 3155 9728 3134 9715
      3128 9728 3125 9726

$$

58

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 7, 3:31 PM CST, 1 hour 6 minutes earlier.

Area forecast discussion, Nov 7, 3:31 PM CST, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
331 PM CST Mon Nov 7 2016

.DISCUSSION...
Two areas of showers and storms are ongoing across our forecast
area early this afternoon. The first, which has persisted pretty
much all day, continues to track steadily eastward generally north
of I-20, headed for the Piney Woods of East Texas. The second is
an area of somewhat stronger storms across parts of Central Texas,
where diurnal gains in buoyancy have allowed for more vigorous
updraft development. These southern storms may produce some brief
gusty winds and perhaps some small hail, but severe weather is
not anticipated at this time. With ascent in plentiful supply
given our proximity to an upper-low across Kansas, showers and
storms will be possible pretty much everywhere the rest of the
afternoon and into the evening. In the short-term, the highest
chances exist roughly along and east of the I-35 corridor.
Additional rainfall amounts through this evening will generally be
in the 0.25-0.75" range with localized amounts in excess of one
inch possible. This may lead to some isolated urban and small
stream flood issues.

This evening will feature decreasing precipitation chances for
our eastern counties as drier low-level air, characterized by
dewpoints in the 50s, slowly seeps in. To the west, an additional
area of showers and thunderstorms is expected to develop this
evening as a very weak front or trough axis--currently situated
from southwestern Oklahoma and into the Texas Big Country--slides
southeastward. Convection may ultimately be aided by a glancing
blow from an additional vort max currently coming out of the Texas
Panhandle. As a result, the highest PoPs for this evening and
overnight (60-70%) are painted effectively west of the I-35/35W
corridor. Storm motions may begin to slow tonight ahead of this
approaching boundary--into the 8-12 kt range. In addition,
earlier rainfall across our northwestern counties has resulted in
a decrease in 3-hr flash flood guidance values, although they
still remain respectably high in the 1.5 to 3 inch range. Any
convection tonight will be able to tap into anomalously rich
tropospheric moisture, with PWATs running 1-2 standard deviations
above normal. With this in mind, we'll need to keep an eye on
precip rates and repeated hits from storms, and a somewhat higher
flood threat may exists north and west of a Breckenridge to
Gainesville line tonight.

Precip chances will linger through the day on Tuesday as we will
not be able to scour out the tenacious low-level moisture. By
Tuesday night and into Wednesday, however, a good northerly push
of some drier air will begin to shut precipitation chances down
from north to south. I've retained a low chance of showers through
Wednesday morning.

We'll be in a precarious position between a filling upper-level
low to the west and broad troughing across the northeastern CONUS
--in a col or saddle point in the mid-level flow from Wednesday
and beyond. As the upper-low sinks to our southwest and tends
towards equivalent barotropic, large-scale lift will come into
increasingly short supply. As a result, the official forecast will
continue to show precip-free conditions through Monday of next
week, but there may be some low-grade shots at precipitation
towards the end of the week.

Carlaw

&&

.AVIATION...
/ISSUED 1154 AM CST Mon Nov 7 2016/
/18Z TAFS/

Widespread IFR conditions along with ongoing showers and
thunderstorms prevail across much of North and Central Texas at
this hour. The main area of precipitation will continue to slowly
move off to the northeast and should at least temporarily result
in some improving conditions at the Metroplex airports. For the
better part of the remainder of the afternoon...think cigs will
generally be in the 700-1200 ft range with periodic restrictions
to visibility. As for additional precipitation...the upper trough
still remains to our west which means that we will likely see
additional scattered showers and thunderstorms through tonight.
For now...have the best timing between about 5pm and 8pm for
additional development...although we will have to see if the
scattered storms to the west can hold together. Later tonight...as
a cold front slides into the area...an additional threat for
showers and a few thunderstorms will exist. This should be in the
midnight to 4am timeframe. Otherwise...winds will shift to the
north with the front early Tuesday morning with IFR conditions
prevailing through the night. Conditions will improve slowly
through the day Tuesday.

Dunn

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    62  69  58  69  51 /  60  40  20  10  10
Waco                60  70  58  69  51 /  60  40  20  10  10
Paris               55  70  56  72  46 /  50  40  30  10  10
Denton              58  67  56  67  48 /  60  40  20  10  10
McKinney            57  68  56  69  48 /  60  40  30  10  10
Dallas              61  70  58  70  52 /  60  40  20  10  10
Terrell             58  69  58  70  49 /  50  40  30  10  10
Corsicana           60  71  58  70  52 /  50  40  20  10  10
Temple              60  71  57  68  52 /  60  40  20  10  10
Mineral Wells       58  66  54  65  47 /  70  30  20  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Nov 7, 3:32 PM CST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
332 PM CST MON NOV 7 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081300-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
332 PM CST MON NOV 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE
ACROSS MUCH OF NORTH TEXAS THROUGH TONIGHT. AREAS GENERALLY WEST
OF INTERSTATE 35 AND NORTH OF INTERSTATE 20 WILL HAVE THE BEST
CHANCE FOR THUNDERSTORMS THROUGH TONIGHT. LOCALLY HEAVY RAINFALL
AND FREQUENT LIGHTNING WILL BE THE MAIN THREATS. SOME AREAS HAVE
ALREADY RECEIVED HEAVY RAINFALL OVER THE LAST FEW DAYS AND
ADDITIONAL RAINS MAY CAUSE SOME FLOODING OF LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

RAIN AND THUNDERSTORM CHANCES WILL CONTINUE INTO TUESDAY BUT DRIER
AIR WILL BEGIN TO MOVE INTO THE REGION BEHIND A COLD FRONT.
LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS WITH
ANY STORMS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DUNN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 5:43 PM CSTAreal Flood AdvisoryFWDCollin, Denton3 hr
Nov 7, 5:51 PM CSTAreal Flood AdvisoryFWDBell3 hr

Nearby

Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.